Alert archive / California / Wind Advisories in 2005
Wind Advisory 2, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 4, 2005, 5:45 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2005, 5:45 AM PST (13:45 UTC)
- Expired
- Nov 4, 2005, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KHNX 041345 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 545 AM PST FRI NOV 4 2005 CAZ095-098-099-042145- /O.NEW.KHNX.WI.Y.0002.051104T1345Z-051105T0200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 545 AM PST FRI NOV 4 2005 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. PRESSURE RISING AT THE SURFACE BEHIND A WEAK COLD FRONT ALONG WITH HIGHER WIND SPEEDS ALOFT WILL BRING GUSTY WEST-NORTHWEST WIND TO THE KERN COUNTY MOUNTAINS AND DESERTS TODAY. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH LOCAL GUSTS TO 60 MPH ARE LIKELY IN THE MOUNTAINS. THE HIGHER WIND SPEEDS IN THE KERN DESERT AREAS WILL OCCUR OVER ELEVATED TERRAIN OR BELOW ADJACENT MOUNTAIN PASSES. THE STRONG WINDS WILL PERSIST THROUGH TODAY AND DIMINISH BY THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GUDGEL
2 follow-up statements
000 WWUS76 KHNX 041947 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1147 AM PST FRI NOV 4 2005 CAZ095-098-099-050200- /O.CON.KHNX.WI.Y.0002.000000T0000Z-051105T0200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 1147 AM PST FRI NOV 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... SUSTAINED WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AS HIGH AS 60 MPH WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING ACROSS THE MOUNTAINS AND DESERTS OF KERN COUNTY. THE STRONGEST OF THESE WINDS WILL IMPACT AREAS THROUGH AND BELOW THE PASSES...SUCH AS THE GRAPEVINE AND THE CITY OF MOJAVE. MOTORISTS WHOSE TRAVEL PLANS TAKE THEM ALONG HIGHWAYS 58...14...AND INTERSTATE 5 SHOULD ANTICIPATE DIFFICULT DRIVING CONDITIONS DUE TO THE WINDS. DRIVERS OF HIGH PROFILE VEHICLES MAY WISH TO DELAY TRAVEL UNTIL WINDS ABATE THIS EVENING. $$ BURGER
000 WWUS76 KHNX 050208 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 608 PM PST FRI NOV 4 2005 ...WIND ADVISORY ALLOWED TO EXPIRE... .WINDS IN THE KERN COUNTY MOUNTAINS AND DESERTS ARE MOSTLY BELOW ADVISORY LEVELS. CAZ095-098-099-050315- /O.EXP.KHNX.WI.Y.0002.000000T0000Z-051105T0200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 608 PM PST FRI NOV 4 2005 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS ACROSS MUCH OF THE KERN COUNTY MOUNTAINS AND DESERTS ARE BELOW ADVISORY LEVELS THIS EVENING. THEREFORE...THE NATIONAL WEATHER SERVICE IN HANFORD HAS ALLOWED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS TO EXPIRE. LOCALLY STRONG WINDS WILL CONTINUE NEAR MOJAVE THROUGH THE EVENING. DRIVERS IN THE MOJAVE AREA...INCLUDING HIGHWAYS 14 AND 58...SHOULD REMAIN ALERT FOR WINDS GUSTING TO 45 TO 50 MPH AT TIMES FROM JUST BELOW THE TEHACHAPI PASS TO MOJAVE. $$ WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/ SANGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:25 AM PST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 4, 3:25 AM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 325 AM PST FRI NOV 4 2005 .SHORT TERM...WEAKENED BAROCLINIC ZONE SAGGING SOUTHEASTWARD OVER INTERIOR CENTRAL CALIFORNIA THIS EARLY MORNING. MODERATE NW-SE PRESSURE GRADIENT PROVIDING GUSTY WIND THROUGH KERN COUNTY MOUNTAIN PASSES BUT BELOW ADVISORY CRITERIA. RATHER INDISTINCT CLOUD COVER MARKING TROF PASSAGE THROUGH MOST OF AREA. RELATIVE HUMIDITY MAXIMUM GENERALLY BELOW 8K FEET LIKELY TO RESULT IN SOME UPSLOPE CLOUDS ON THE NORTHWEST SLOPES OF THE TEHACHAPI MOUNTAINS TODAY. POST-FRONT COLD AIR TO KEEP MAX TEMPS VERY SIMILAR TO THURSDAY. FLAT SHORTWAVE RIDGE OVER THE FORECAST AREA TONIGHT AND INTO SATURDAY. OVER THE NEXT 48 HOURS MODELS RELATIVELY CLOSE IN PUSHING ABOUT 30M OF 500MB HEIGHT AND 1000-500MB THICKNESS INCREASES. THE SAN JOAQUIN VALLEY FLOOR SHOULD RESULT IN 3-4 DEG OF TEMPERATURE INCREASES INTO SATURDAY WITH S.SIERRA NEVADA AREAS SAME TO A LITTLE WARMER WITH MORE SUN ON SATURDAY. EXPECT TEMPERATURES ABOUT THE SAME SUNDAY AS HEIGHTS BEGIN TO DROP IN RESPONSE AS TROFFING DEVELOPS ALONG CALIFORNIA COAST. AFTER SLIGHT CHANCE OF HIGH ELEVATION SHOWERS AROUND YOSEMITE EARLY THIS MORNING NO OTHER PRECIPITATION EXPECTED FOR AREA THROUGH SUNDAY. GUDGEL .LONG TERM...FOR SUNDAY NIGHT THROUGH THURSDAY... MEDIUM RANGE MODELS IN GENERAL AGREEMENT AND BRING AN UPPER TROUGH INTO THE AREA MONDAY. HOWEVER SOME OF THE MODELS STILL DIVERGE IN TIMING AND EVOLUTION OF THE SYSTEM. THE LATEST GFS TRENDING TOWARDS THE ECMWF SOLUTION WHICH INDICATE A SPLITTING SYSTEM WITH THE STRONGER UPPER LEVEL DYNAMICS MOVING THROUGH NORTHERN CALIFORNIA MONDAY AND THE REMAINING ENERGY PUSHING THROUGH SOUTH CALIFORNIA OR REMAINING OFFSHORE. THE PREFERRED SOLUTION IS THE ECMWF BUT CONCERNED WITH THE POTENTIAL FOR PRECIPITATION IN CENTRAL CALIFORNIA AS THE GFS SHOWS SOME SUBTROPICAL MOISTURE BECOMING ENTRAINED AS THE LOW MOVES TOWARDS CALIFORNIA. EXPECT TEMPERATURES TO COOL BELOW NORMAL TUESDAY WITH A DRY OFFSHORE PATTERN BECOMING ESTABLISH WEDNESDAY WITH SURFACE HIGH PRESSURE SETTLING OVER THE GREAT BASIN. VASQUEZ && .AVIATION...VFR CONDITIONS WILL PREVAIL IN THE SAN JOAQUIN VALLEY THROUGH 12Z FRIDAY. CLOUDS AND PRECIPITATION IN THE SIERRA NORTH OF KINGS CANYON MAY OBSCURE TERRAIN AT TIMES UNTIL 20Z. SOME UPSLOPE CLOUDS NOTED ON THE NORTHWEST SLOPES OF THE TEHACHAPI MOUNTAINS THIS MORNING. FOR SPECIFIC DETAILS...PLEASE REFER TO TAFS KMCE...KFAT AND KBFL. && .HNX WATCHES/WARNINGS/ADVISORIES...NONE. && WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/
Hazardous weather outlook, Nov 4, 5:30 AM PST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 530 AM PST FRI NOV 4 2005 CAZ095-098-099-051300- INDIAN WELLS VALLEY-KERN COUNTY MOUNTAINS- SOUTHEASTERN KERN COUNTY DESERT- 530 AM PST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY A WIND ADVISORY IS IN EFFECT UNTIL 6 PM PST THIS EVENING. PLEASE REFER TO THE LATEST WEATHER MESSAGE /WWUS76 KHNX/ FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. CAZ089>094-096-097-051300- EAST CENTRAL SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- SOUTHEASTERN SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- TULARE COUNTY FOOTHILLS-TULARE COUNTY MOUNTAINS- WEST CENTRAL SAN JOAQUIN VALLEY- 530 AM PST FRI NOV 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY AND THE ADJACENT FOOTHILLS AND MOUNTAINS OF THE SOUTHERN SIERRA NEVADA NORTH OF KERN COUNTY. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR NATIONAL WEATHER SERVICE OFFICE. JWM
Nearby
Wind Advisories in California, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.